Alert archive / California / Wind Advisories in 2013

Wind Advisory 54, NWS San Diego, CA

June 12, 2013Riverside County, California

NWS San Diego, CA issued this wind advisory at Jun 12, 2013, 2:55 AM PDT for Riverside County, California. It took effect at Jun 12, 2013, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2013, 2:55 AM PDT (09:55 UTC)
In effect from
Jun 12, 2013, 2:00 PM PDT
Expired
Jun 13, 2013, 3:00 AM PDT
In force
13 hr
Issued by
NWS San Diego, CA

County Riverside County, CA

The radar

The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WWUS76 KSGX 120955
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 AM PDT WED JUN 12 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS
AFTERNOON THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN
CALIFORNIA LATER TODAY AND TONIGHT...BRINGING GUSTY WEST WINDS TO
THE COACHELLA VALLEY...MAINLY THROUGH AND BELOW THE BANNING PASS
AS WELL AS AREAS NORTH OF INTERSTATE 10. THESE WINDS WILL
GRADUALLY DIMINISH OVERNIGHT.

CAZ061-122100-
/O.NEW.KSGX.WI.Y.0054.130612T2100Z-130613T1000Z/
COACHELLA VALLEY-
255 AM PDT WED JUN 12 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY. 

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.

* TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON...PEAKING
  THIS EVENING...BEFORE GRADUALLY DECREASING OVERNIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS AREAS
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND
  SAND. 

* IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
3 follow-up statements
157 
WWUS76 KSGX 122016
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
116 PM PDT WED JUN 12 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE BANNING PASS LATE THIS
AFTERNOON THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN
CALIFORNIA THIS AFTERNOON AND TONIGHT...BRINGING GUSTY WEST WINDS TO
THE COACHELLA VALLEY...MAINLY THROUGH AND BELOW THE BANNING PASS
AS WELL AS AREAS NORTH OF INTERSTATE 10. THESE WINDS WILL
GRADUALLY DIMINISH OVERNIGHT.

CAZ061-130515-
/O.CON.KSGX.WI.Y.0054.130612T2100Z-130613T1000Z/
COACHELLA VALLEY-
116 PM PDT WED JUN 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH.

* TIMING...WEST WINDS INCREASING THIS AFTERNOON WILL PEAK THIS
  EVENING...BEFORE GRADUALLY DECREASING OVERNIGHT.

* LOCATION...THROUGH AND BELOW THE BANNING PASS AS WELL AS 
  AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY. 

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND.

* IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TS/PG
741 
WWUS76 KSGX 130442
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 PM PDT WED JUN 12 2013

...GUSTY WEST WINDS THROUGH AND BELOW THE SAN GORGONIO PASS
TONIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN
CALIFORNIA TONIGHT. GUSTY WEST WINDS WILL CONTINUE IN THE COACHELLA
VALLEY...MAINLY THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS
AREAS NORTH OF INTERSTATE 10. THESE WINDS WILL GRADUALLY DIMINISH
LATE TONIGHT.

CAZ061-131000-
/O.CON.KSGX.WI.Y.0054.000000T0000Z-130613T1000Z/
COACHELLA VALLEY-
942 PM PDT WED JUN 12 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 45 MPH.

* LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS
  AREAS NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY.

* VISIBILITY...LOCALLY REDUCED VISIBILITIES IN BLOWING DUST AND 
  SAND. 

* IMPACTS...DRIVING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
821 
WWUS76 KSGX 130945
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
245 AM PDT THU JUN 13 2013


CAZ061-131045-
/O.EXP.KSGX.WI.Y.0054.000000T0000Z-130613T1000Z/
COACHELLA VALLEY-
245 AM PDT THU JUN 13 2013

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE ONSHORE PRESSURE GRADIENTS ARE TRENDING WEAKER AT THIS
TIME...WITH THE FAVORED WINDY SPOTS IN THE COACHELLA VALLEY ONLY
GUSTING INTO THE MID 30 MPH RANGE AT THIS TIME. THEREFORE...THE
WIND ADVISORY WILL EXPIRE AT 3 AM. SOME LOCALLY GUSTY WEST WINDS
WILL LIKELY DEVELOP AGAIN THIS AFTERNOON AND EVENING...WITH
ISOLATED GUSTS UP TO 45 MPH POSSIBLE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:15 PM PDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 11, 9:15 PM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PDT TUE JUN 11 2013

.SYNOPSIS...
AREAS OF LOW CLOUDS WILL DEVELOP TONIGHT AS THE MARINE LAYER
DEVELOPS AND HIGH PRESSURE SHIFTS EAST. COOLER WEDNESDAY WITH PATCHY
LOW CLOUDS ALONG THE COAST IN THE AFTERNOON. NIGHT AND MORNING LOW
CLOUDS WEST OF THE MOUNTAINS AND FAIR WEATHER WILL PREVAIL LATE THIS
WEEK AND EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

LOW CLOUDS HAVE RETURNED TO THE COAST OF SAN DIEGO COUNTY THIS
EVENING. OTHERWISE...A BAND OF HIGH CLOUDS AHEAD OF ANOTHER UPPER
LOW WAS MOVING SOUTHWEST-NORTHEAST OVER THE REGION. LOW CLOUDS WILL
SPREAD NORTH ALONG THE COAST AND INTO THE WESTERN VALLEYS OF SAN
DIEGO COUNTY TONIGHT. LOW CLOUDS WILL CLEAR BY LATE MORNING...THOUGH
A FEW PATCHES MAY LINGER NEAR THE COAST THROUGH THE DAY.

A WEAK UPPER LEVEL LOW WILL MOVE TOWARDS CA AS A LARGE SCALE TROUGH
DIGS ALONG THE WEST COAST ON WEDNESDAY...BRINGING INLAND COOLING.
TEMPS WILL BE 5 TO 10 DEGREES LOWER THAN TODAY IN THE VALLEYS AND
MOUNTAINS...AND A COUPLE DEGREES LOWER IN THE DESERTS. THE TROUGH
WILL MOVE INLAND ACROSS THE WEST COAST THU...CONTINUING THE COOLING
TREND. THE TROUGH WILL ALSO CAUSE THE MARINE LAYER TO DEEPEN WITH
NIGHT AND MORNING LOW CLOUDS EXTENDING INTO THE INLAND EMPIRE BY THU
MORNING. GUSTY WEST WINDS WILL DEVELOP IN THE MTNS AND DESERTS ONCE
AGAIN THU EVENING...STRONGEST IN THE NORTHERN COACHELLA VALLEY AND
ALONG THE DESERT SLOPES AND FOOTHILLS OF THE SAN DIEGO COUNTY MTNS.

MINOR WARMING ON FRIDAY AS THE TROUGH LIFTS OUT. ANOTHER TROUGH
ASSOCIATED WITH A CLOSED LOW DROPPING SOUTH FROM THE GULF OF ALASKA
WILL REMAIN ALONG THE WEST COAST SATURDAY THROUGH THE MIDDLE OF NEXT
WEEK. THIS WILL MAINTAIN FAIR WEATHER WITH TEMPERATURES NEAR
SEASONAL AVERAGES. LOW CLOUDS AND FOG WILL MOVE INTO THE COASTAL
AREAS AND VALLEYS EACH NIGHT AND MORNING.

&&

.AVIATION...
120340Z...COAST/VALLEYS...STRATUS WITH BASES FROM 1000-1500 FT MSL
AND TOPS NEAR 1800 FT MSL WILL SPREAD 15SM INLAND THROUGH 15Z
WEDNESDAY. THE LOW CLOUDS WILL CLEAR BACK TO THE COAST THROUGH 18Z.
AFT 18Z...SCT 100.

LOCAL VIS 3-5 SM BR HZ AT KONT BETWEEN 12Z-17Z.

MTNS/DESERTS...SCT HIGH CLOUDS WITH UNRESTRICTED VIS THROUGH WED
AFTN.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...SS
AVIATION...MOEDE
Hazardous weather outlook, Jun 11, 8:30 AM PDT, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 AM PDT TUE JUN 11 2013

CAZ055-056-058-120100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
830 AM PDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HOT WEATHER FOR PORTIONS OF THE MOUNTAINS TODAY...MAINLY FOR
VALLEY AREAS IN THE MOUNTAINS WITH ELEVATIONS OF 3000 TO 5000
FEET...WITH HIGH TEMPERATURES IN THE 90S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ061-062-120100-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
830 AM PDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HOT WEATHER TODAY WITH HIGH TEMPERATURES OF 106 TO 110...WITH LOCAL
VALUES TO NEAR 113 AROUND OCOTILLO WELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...CONTINUED HOT WEATHER WITH HIGH TEMPERATURES OF
105 TO 109.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MAXWELL

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.